I was wondering if anyone knows of cholesterol med that does not interact with Zithromax or other antibiotics. I was taking Vytorin and the llmd's physician assistant just advised me of the following:
"AZITHROMYCIN (in Zithromax) may interact with SIMVASTATIN (in Vytorin Tablets)
Azithromycin may block the breakdown of simvastatin by the liver. If this happens, blood levels of simvastatin could be increased. This could cause a serious or potentially life-threatening side effect that involves the destruction of muscle tissue and could lead to kidney failure. Avoid using these drugs together if possible, However, if it is necessary to take azithromycin and simvastatin at the same time, you may be advised to watch for symptoms like unexplained muscle pain, tenderness, or weakness or urine discoloration. Ask your healthcare provider about these drugs and this potential interaction as soon as possible.
This interaction is well-documented and is considered major in severity."